Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 21, 2006, 1:45 PM MST for Cochise County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 1:45 PM MST (20:45 UTC)
- Expired
- Aug 21, 2006, 2:15 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 212045 SVRTWC AZC003-212115- /O.NEW.KTWC.SV.W.0112.060821T2045Z-060821T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 215 PM MST * AT 137 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SIERRA VISTA...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUACHUCA CITY BY 215 PM MST LAT...LON 3150 11013 3171 11016 3168 11043 3139 11042 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 212105 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST MON AUG 21 2006 AZC003-212115- /O.CON.KTWC.SV.W.0112.000000T0000Z-060821T2115Z/ COCHISE AZ- 205 PM MST MON AUG 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR WEST CENTRAL COCHISE COUNTY... AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL IN NEAR HUACHUCA CITY AND NEAR KARTCHNER CAVERNS...MOVING NORTHWEST AT 5 MPH. LAT...LON 3150 11013 3190 11020 3187 11043 3139 11042 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 212113 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST MON AUG 21 2006 AZC003-212122- /O.EXP.KTWC.SV.W.0112.000000T0000Z-060821T2115Z/ COCHISE AZ- 212 PM MST MON AUG 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY EXPIRES AT 215 PM MST... DOPPLER RADAR CONTINUE TO SHOW MODERATE TO HEAVY RAIN BETWEEN SIERRA VISTA AND BENSON...BUT THE THREAT OF LARGE HAIL IS OVER. THUS THE WARNING WAS ALLOWED TO EXPIRE. DUE TO THE HEAVY RAIN MOVING THROUGH THE AREA...AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 330 PM MST. LAT...LON 3150 11013 3190 11020 3187 11043 3139 11042 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:20 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 21, 9:20 AM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST MON AUG 21 2006 .SYNOPSIS...WITH A MOIST SOUTHERLY FLOW IN PLACE OVER THE AREA...A MORE ACTIVE THUNDERSTORM PATTERN IS DEVELOPING FOR THIS WEEK. && .DISCUSSION...WATER VAPOR IMAGERY ALONG WITH MORNING UPPER AIR PLOTS SHOWED SOUTHERLY FLOW OVER ARIZONA BETWEEN THE SUBTROPICAL HIGH OVER EAST TEXAS AND AN INVERTED TROF OVER BAJA/GULF OF CALIFORNIA. THERE IS ALSO A WEAK MID-LEVEL TROF BETWEEN TUCSON AND CHIHUAHUA MEXICO. 12Z TUCSON SOUNDING A BIT MORE MOIST/UNSTABLE ALONG WITH DEEP EASTERLY FLOW UP TO 20K FEET. THIS WILL ALLOW MOUNTAIN STORMS TO GET OUT INTO THE VALLEYS AND ALSO OUT INTO THE LOW DESERTS TONIGHT. CURRENT FORECAST OK FOR THIS AFTERNOON BUT WILL CONTEMPLATE MAKING SOME CHANGES IN AREAL COVERAGE TONIGHT IN AFTERNOON PACKAGE AS I BELIEVE THAT WE WILL SEE SOME ACTIVITY OUT THERE THAT WAS WE CURRENTLY HAVE FORECAST. THE REST OF THE WEEK IS VERY COMPLEX WITH POSSIBLE INTRUSION OF DRY AIR TOMORROW...WHICH WILL CUT DOWN THUNDERSTORM COVERAGE...AND THEN POSSIBLE RETURN TO DEEPER MOISTURE LATER IN THE WEEK ASSOCIATED WITH POSSIBLE TROPICAL SYSTEM THAT MIGHT POSSIBLY BE MOVING WEST OF BAJA. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 21, 10:19 AM MST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1019 AM MST MON AUG 21 2006 AZZ019-029>035-221730- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1019 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER DISTURBANCE LOCATED OVER SOUTH CENTRAL SONORA MEXICO THIS MORNING WILL MAKE ITS WAY NORTH DURING THE DAY AND INTO SOUTHERN ARIZONA BY LATE THIS AFTERNOON AND EVENING. THE COMBINATION OF THIS FEATURE...A WEAKNESS IN THE FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE...AND A MORE MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST ARIZONA WILL RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. THE SLOW MOTION OF THE STORMS WILL ELEVATE THE RISK THAT THEY WILL PRODUCE VERY HEAVY RAINFALL...RESULTING IN LOCALIZED FLASH FLOODING. AN ISOLATED WET DOWNBURST IS ALSO POSSIBLE WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER THIS WEEK WILL REMAIN RELATIVELY ACTIVE WITH DAY-TO- DAY VARIABILITY OF THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:39 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 36 min |
| Aug 21, 12:10 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 35 min |
| Aug 21, 2:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Aug 21, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 21, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 21, 4:44 PM MST | Flash Flood Warning | TWC | Cochise | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.